Ask a Pharmacist Expert Forum
Unpleasant Adderall(adderrall) Side Effect
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Unpleasant Adderall(adderrall) Side Effect

I have been taking Adderall (adderrall) (10mg twice a day) for three weeks.  For the first few weeks I had no unpleasant side effects other than not wanting to eat and dry mouth.  However, several days ago late at night (6 hours after taking my last dose) I experienced a rapid, pounding heartbeat which scared me.  Why would I experience that 6 hours after taking a 10mg dose?  And why would those side effects appear weeks after taking the medication with no problems?

Also, for the past two days I've experienced light headedness and feeling like I'm going to faint about 2 hours after taking my 10 mg in the a.m.  Is this due to my lack of appetite?  Is there something I can do to alleviate these side effects?  Does this mean I cannot take Adderall (adderrall) anymore?
Age
:  
32
Sex
:  
Female
Weight
:  
130
Current Medications
:  
YAZ, Adderall
Drug Allergies
:  
N/A
Medical Conditions
:  
N/A
Related Discussions
669824_tn?1225842912
Since Adderall (adderrall) is a stimulant drug, it can cause heart palpitations. It can also increase blood pressure and cause dizziness. If you are not eating enough, this could exacerbate dizziness and lightheadedness.  Unfortunately, side effects to medications can appear at any time during the therapy.  I would discuss these side effects with your doctor and if you decide that you cannot tolerate these effects, you may need to change your medication.
4 Comments
Blank
757137_tn?1347200053
Adderall is speed. Pure and simple. Something your doctor does not tell you.
Blank
Avatar_f_tn
Okay, so not eating right could be a possible cause of the dizziness and feeling faint.  Could the heart palpitations also be a cause of feeling faint?  Should I be checked for an underlying heart condition?
Blank
639831_tn?1223066680
My recommendation is to talk to your prescriber about the symptoms you're experiencing. He or she is better able to determine if this is related to your medication or other underlying issues.
Blank
This Forum's Experts
5801192_tn?1389204087
Carrie Fu, PharmDBlank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank